Mrs.BAT's Journal

Ramblings of my junk filled head

I'm not the only person who has experienced horrible side effects with this thing. On this website there are over 3,000 side effects and women's stories about the mirena. There's also this site and tons more if you google "negative side effects mirena" or something like that. Sure, it works out for some women, but over 3,000 women isn't a small number, and that's only the women who have come across that site and thought to add their symptoms/experiences. Who knows how many other women have just come across that site or similar ones and not added anything. This thing is causing serious problems for many women out there. I thought I just had an allergy to it until I found those sites earlier. Here are a few of my side effects:

3 months of bleeding non-stop

Horrible cramping daily

Excruciatingly painful sex

Genital area swollen inside and out

Itching inside and out

Migraines daily (I used to get migraines, but only like twice a month)

Serious weight gain (I had lost all but maybe 10lb of baby weight,    out of 35lb, within less than a month of giving birth. Since I got the Mirena in December I've gained back to almost my 9th month weight.)

Nausea
Backache
Acne
Fatigue
Depression and suicidal thoughts

Loss of breast milk within less than 1 month of having the Mirena inserted

Breast tenderness
Constant hunger/loss of appetite (it varies daily)
Thirsty all the time
Stiffness in joints
Severe insomnia
No period (after the initial 3 months of bleeding)
Hair loss
Dry skin

The list goes on, but that's some of them. I was starting to think I had something horrible wrong with me or that I was pregnant or something. It's been bad. None of these things happened to me on the pill. Please, please, if you are considering getting the Mirena, know everything you can about it before you get it! I thought I did, but I couldn't find anything negative (besides cramping and irregular bleeding) before I got it, so I thought it was going to be perfect. My doctor didn't provide any of this information to me and assured me that it was wonderful, especially for breastfeeding mothers. It isn't. She also doesn't provide her patients with any other IUD, and told me that they stopped producing the copper, hormone free, IUD! She also basically told me that I was crazy when I called the office complaining about it. She said there was absolutely no way it was connected. I think that all the women who have had these problems with the Mirena then ahd the problems disappear after having it removed would disagree.

I'm having mine removed ASAP from the local health department. They have one nurse who will remove an IUD and as soon as I can get an appointment with her, I'm having this removed. Please know all you can about this before you get it.

Add A Comment

Comments:

starm...
Jul. 1, 2009 at 12:00 AM

MY one friend got chronic infections while on it. Sorry you are having such a horrible time while having it in. My doc switched birth control pills on me and i thought i was having a miserable time. I finally got it switched back to my old pill... thank god. hope you get it out soon

Message Friend Invite

flitp...
Jul. 1, 2009 at 3:53 PM I just went to my doctor a month ago with half of those symptoms and she told me it had nothing to do with mirena. Do your symptoms come and go? I haven't had them for a while but then they all surface at once and stay for a couple weeks.

Message Friend Invite

AProsser
Nov. 10, 2009 at 2:48 PM

Just like you I have all of those symptoms plus more since having the Mirena put in 13 months ago. And like you I have been really worried something was wrong with me medically but after doing tons of research all of my symptoms are related to the Mirena and I am having it removed next week Thank God!! This thing is truely miserable! I too asked my doctor if my symptoms were related and she looked at me like I was crazy and said No.. But then again when I had it put in she said there was "NO SIDE EFFECTS WITH THE MIRENA EXCEPT FOR NO PERIODS" Well she's diff a Liar Liar. Thanks for your postings about your exp. glad to see I am not crazy and other woman have had the same problems as I with the Mirena.

Message Friend Invite

heart...
Dec. 29, 2011 at 5:30 PM

Hi guys. I am a mother of two. After the birth of my first son, who is now 9 years old, I had a paraguard placed. It was wonderful. I never had any trouble out of it, and had it removed after 6 years in order to get pregnant with my second child. After the birth of my second son, I had another paraguard placed, and once again, had no trouble with it. I had always had heavy periods, but they were like clockwork. The PMS seemed severe, so my husband and I decided that maybe I should try the Mirena. We were hoping that the hormones in the Mirena would level me out a little bit. I have never really been able to tolerate hormones, however, the gyn that inserted the Mirena assured me that the hormones are only released locally at the uterus, and that I would not experience any of the side effects of the hormones. I had the mirena placed in July of 2011. It is now the end of December, and I have just been through the worst 5 months of my entire life. I have experienced major depression, to the point of questioning my existence, severe mood lability, uncontrollable crying at the drop of a hat, complete loss of sex drive, pain during intercourse, bloating and cramping 24/7, a 22 pound weight gain despite diet and exercise, and an all around hopeless outlook. I have never felt so bad in my entire life. I finally made the decision to have it removed today. Take warning... if you have ever had trouble with the artificial hormones in bc pills, depo, etc, DO NOT GET THE MIRENA. It turned my world completely upside down. If you are interested in it, check out user reviews, because the website will never tell you how prevalent the nasty side effects are, nor all of the side effects that you may experience :'(

Message Friend Invite

Want to leave a comment and join the discussion?

Sign up for CafeMom!

Already a member? Click here to log in